Alert archive / California / Frost Advisories in 2018
Frost Advisory 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Nov 8, 2018, 1:04 PM PST for 4 counties in California. It took effect at Nov 10, 2018, 1:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2018, 1:04 PM PST (21:04 UTC)
- In effect from
- Nov 10, 2018, 1:00 AM PST
- Expired
- Nov 10, 2018, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, Napa County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 84 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3356 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS76 KMTR 082104 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 104 PM PST Thu Nov 8 2018 ...FROST POSSIBLE FOR THE SOUTHERN SALINAS VALLEY... .Clear skies and decreasing winds will allow for chilly overnight temperatures Thursday night and Friday night. Patchy frost will be possible with a few protected valleys with areas of frost. CAZ516-090600- /O.NEW.KMTR.FR.Y.0002.181109T0900Z-181109T1700Z/ /O.NEW.KMTR.FR.Y.0003.181110T0900Z-181110T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 104 PM PST Thu Nov 8 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST FRIDAY... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... The National Weather Service in San Francisco has issued a Frost Advisory, which is in effect from 1 AM to 9 AM PST Friday. A Frost Advisory has also been issued from 1 AM to 9 AM PST Saturday. * TEMPERATURES...28 to 35 degrees, coldest temperatures southern end of Salinas Valley. * TIMING...Late Thursday night into Friday morning and late Friday night into Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
5 follow-up statements
418 WWUS76 KMTR 090559 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 959 PM PST Thu Nov 8 2018 ...FROST POSSIBLE FOR THE SOUTHERN SALINAS VALLEY... .Clear skies and decreasing winds will allow for chilly overnight temperatures Thursday night and Friday night. Areas of frost are likely. CAZ516-091700- /O.CON.KMTR.FR.Y.0002.181109T0900Z-181109T1700Z/ /O.CON.KMTR.FR.Y.0003.181110T0900Z-181110T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 959 PM PST Thu Nov 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... * TEMPERATURES...28 to 35 degrees, coldest temperatures southern end of Salinas Valley. * TIMING...Late Thursday night into Friday morning and late Friday night into Saturday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Sensitive outdoor plants may be damaged or killed if left uncovered. && $$
995 WWUS76 KMTR 091654 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 854 AM PST Fri Nov 9 2018 ...FROST POSSIBLE FOR THE SOUTHERN SALINAS VALLEY... .Clear skies and decreasing winds will allow for chilly overnight temperatures Friday night. Areas of frost are likely. CAZ516-100100- /O.EXP.KMTR.FR.Y.0002.000000T0000Z-181109T1700Z/ /O.CON.KMTR.FR.Y.0003.181110T0900Z-181110T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 854 AM PST Fri Nov 9 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * TEMPERATURES...28 to 35 degrees, coldest temperatures southern end of Salinas Valley. * TIMING...Friday night into Saturday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
214 WWUS76 KMTR 091931 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1131 AM PST Fri Nov 9 2018 ...FROST POSSIBLE FOR NORTH BAY AND SOUTHERN SALINAS VALLEYS... .Clear skies and decreasing winds will allow for chilly overnight temperatures Friday night. Areas of frost are likely. CAZ506-100615- /O.EXA.KMTR.FR.Y.0003.181110T0900Z-181110T1700Z/ North Bay Interior Valleys- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, and Rohnert Park 1131 AM PST Fri Nov 9 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... The National Weather Service in San Francisco has issued a Frost Advisory, which is in effect from 1 AM to 9 AM PST Saturday. * TEMPERATURES...28 to 34 degrees. * TIMING...Friday night into Saturday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ516-100615- /O.CON.KMTR.FR.Y.0003.181110T0900Z-181110T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 1131 AM PST Fri Nov 9 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... * TEMPERATURES...28 to 34 degrees, coldest temperatures southern end of Salinas Valley. * TIMING...Friday night into Saturday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
552 WWUS76 KMTR 100502 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 902 PM PST Fri Nov 9 2018 ...Frost likely late Friday night and early Saturday in the North Bay Valleys and interior valleys of southern Monterey County... .Clear skies and decreasing winds will allow for chilly overnight temperatures Friday night. Areas of frost are likely. CAZ516-101700- /O.CON.KMTR.FR.Y.0003.181110T0900Z-181110T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 902 PM PST Fri Nov 9 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... * TEMPERATURES...Overnight lows of 28 to 34 degrees, coldest temperatures southern end of Salinas Valley. * TIMING...Late Friday night into early Saturday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ506-101700- /O.CON.KMTR.FR.Y.0003.181110T0900Z-181110T1700Z/ North Bay Interior Valleys- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, and Rohnert Park 902 PM PST Fri Nov 9 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... * TEMPERATURES...Overnight lows of 28 to 34 degrees. * TIMING...Late Friday night into early Saturday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
741 WWUS76 KMTR 101648 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 848 AM PST Sat Nov 10 2018 CAZ516-101800- /O.EXP.KMTR.FR.Y.0003.000000T0000Z-181110T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 848 AM PST Sat Nov 10 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures have started to warm as the morning progresses. Therefore, the Frost Advisory will be allowed to expire at 9 AM PST. $$ CAZ506-101800- /O.EXP.KMTR.FR.Y.0003.000000T0000Z-181110T1700Z/ North Bay Interior Valleys- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, and Rohnert Park 848 AM PST Sat Nov 10 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures have started to warm as the morning progresses. Therefore, the Frost Advisory will be allowed to expire at 9 AM PST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Nov 8, 9:22 AM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 8, 9:22 AM PST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
922 AM PST Thu Nov 8 2018
.SYNOPSIS...Persistent high pressure over the Eastern Pacific
will maintain dry weather conditions across our region through the
forecast period. Daytime high temperatures will remain mild,
while nights will be cool, particularly in the interior valleys.
Periods of gusty offshore winds and very low humidity will result
in critical fire weather conditions in the hills, most notably in
the North Bay Mountains, East Bay Hills, and Santa Cruz Mountains
from late tonight through early Friday morning.
&&
.DISCUSSION...as of 08:55 AM PST Thursday...Crystal clear across
the Bay Area this morning thanks to a pretty stout offshore flow
gradient. Latest gradient from WMC to SFO is now up to 15.7 mb.
The strong gradient is producing some decent gusts over the
highest peaks:Mt St Helena 72 mph, Mt Diablo 72 mph, Hawkeye 39
mph. The gusty offshore flow has also led to rather dry air across
the region with relative humidity readings in the teens and 20
percent range. The KOAK sounding this morning showed a PWAT of
0.23", which is now a new daily record min PWAT value. Simply put,
it's dry and windy resulting in critical fire weather conditions.
Red Flag Warning remains in effect for N Bay Mts, E Bay Hills and
Santa Cruz Mts. No update is needed at this time as those fire
zones are verifying.
Focus for this afternoon package be ongoing fire weather concerns
and possible frost/freeze concerns for interior Monterey/San
Benito county. There also appears another fire weather push of
winds Saturday night/Sunday, which may prompt another Red Flag
Warning.
&&
.PREV DISCUSSION...as of 3:00 AM PST Thursday...Skies are clear across
the district and accordingly, temperatures are mostly running
cooler than yesterday at this time, with mid 40s to the upper 50s
being reported. Surface pressure gradients continue to trend
stronger offshore. The WMC-SFO gradient is now up to 11 mb, and
the ACV-SFO gradient is over 6 mb. Offshore winds have ramped up
in the hills, with 20 to 30 mph winds being detected in the North
and East Bay Hills, with a couple automated gauges picking up
gusts of 50-60 mph. At the same time, relative humidity recoveries
are poor with current values in the teens and 20s. Red Flag
Warnings remain in effect for the North and East Bay Hills as well
as the Santa Cruz Mountains until Friday morning. Another episode
of gusty offshore winds is now possible Saturday night into
Sunday. These winds will once again be focused over the North Bay
mountains.
Winds are expected to decrease somewhat during the day today, and
increase slightly again tonight. With lighter winds expected,
wind-sheltered inland areas are forecast to see chilly
temperatures by Friday and Saturday mornings. Low temps in the mid
30s will be possible in the inland valleys with locally colder
values in some spots.
Looking out through 10 days, no rain is forecast for our area even
though a few frontal systems are progged to affect the Pacific
Northwest. At this time, medium range models keep rainfall from
these systems well to our north.
&&
.AVIATION...as of 9:22 AM PST Thursday...for 18Z TAFs. VFR
conditions are forecast to prevail throughout the Bay Area and
central California coast for the next 24 to 30 hours. Northerly
winds in the higher elevations may become realized at the surface
at times for some of the terminals, particularly LVK and STS.
Vicinity of KSFO...VFR conditions are expected for the next 30
hours. North/northeast winds this morning are forecast to become
more northwesterly in the afternoon.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR conditions are forecast to prevail.
Onshore winds during the daylight hours will transition and become
offshore overnight.
&&
.FIRE WEATHER...As of 3:05 AM PST Thursday...Very dry conditions
persist in the hills this morning. Most locations above 1000 feet
are experiencing relative humidity values below 25 percent, with
values in the teens very common. RH recoveries will remain poor
this morning and the airmass will remain very dry through the day.
tomorrow and into the rest of the week. Sustained winds of 20-30
mph are occurring in the hills with some gusts of 50 to 60 mph
being observed in the higher elevations of the North and East Bay.
The Red Flag Warning now includes the Santa Cruz Mountains above
1000 feet. Winds are not expected to be quite as strong as the
North Bay Mountains and East Bay Hills but will still be gusty
with winds 10 to 15 mph and gusts 20 to 30 mph. Strongest winds
for Santa Cruz zone will be along the Santa Cruz Santa Clara
county line and near Ben Lomond Mountain. Elevations above 1000
feet in the North and East Bay will experience sustained winds of
15-30 mph, with gusts to 40 to 50 mph. The highest winds are
expected in the higher ridges and peaks of Napa and eastern Sonoma
county, where gusts of 50 to 60 mph are possible. Winds will be
strongest this morning through noon today, but gusty winds will
persist through Thursday evening before gradually subsiding late
Thursday night. Overnight humidity recoveries of less than 30
percent are expected with some locations staying in the teens.
Relative humidity will range from 8 to 15 percent in the
afternoon.
Locally gusty offshore winds will also be possible in the Santa
Lucia Mountains and portions of the Gabilan Range, resulting in
near critical fire weather conditions in these areas too. However,
in these areas the strongest wind gusts will be localized.
Regardless, any fire starts in the region will have the potential
to spread rapidly, as fuel moistures remain at record-low values
for this time of year.
&&
.MARINE...as of 08:48 AM PST Thursday...While northerly winds
over the coastal waters are generally forecast to subside over the
next 24 hours, can't rule out some gusty winds through the Delta
and over parts of the San Francisco Bay through the day. These
localized gusts will likely persist overnight and into early
Friday over the course of the offshore wind event.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...SF Bay
&&
PUBLIC FORECAST: MM/Sims
AVIATION: Rowe
MARINE: Rowe
FIRE WEATHER: ST/MM/Sims
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 1:04 PM PST | Frost Advisory | MTR | Monterey | 20 hr |
| Nov 8, 2:46 PM PST | Small Craft Advisory | MTR | 17 hr |
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.